Indiana, 2019Damaging Wind in Indiana, July 3, 2019
July 3, 2019 · NWS IWX · 1 event in 1 county or zone
An unstable air mass was in place across the region with limited forcing. An outflow boundary interacted with a thunderstorm and caused isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unstable air mass was in place across the region with limited forcing. An outflow boundary interacted with a thunderstorm and caused isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 3, 2:37 PM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 3, 2:37 PM EST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
337 PM EDT Wed Jul 3 2019
.SYNOPSIS...
Issued at 114 PM EDT Wed Jul 3 2019
A few showers and thunderstorms will dot the area through the
evening hours. Otherwise mostly cloudy skies with a few peeks of
sunshine are expected. The remainder of the week continues to
offer some thunderstorm chances with high temperatures in the
upper 80s. Cooler air arrives on Saturday.
&&
.SHORT TERM...(This Evening through Thursday)
Issued at 322 PM EDT Wed Jul 3 2019
Instability showers and thunderstorms continue to be main
challenge in the short term. Cloud cover under dirty ridge in wake
of last nights convection has kept temps down and instability
lower than expected today. In turn, shra/tsra have been more
widely scattered and focused more in the northeast where a bit
more sun was realized along with some low level convergence.
Expect more of this activity to continue into mid evening before
diminishing. Cannot rule out isolated tsra overnight given so many
subtle short waves and low level moisture in place. Same story
again on Independence day with amount of afternoon convection
dependent on amount of heating and instability. Expecting more sun
than today so think coverage will be a little greater in afternoon
and evening.
Shear remains quite low with only 10 to 15 knots of 0-6km deep
layer at best this period. PWATs continue to be near 2 inches so
pulse storms with locally heavy rain and isolated wet microbursts
remain primary hazards. Storms this afternoon have shown a very
slow motion with weak wind fields so any stronger updrafts that
can persist will likely produce torrential rainfall and localized
flooding.
&&
.LONG TERM...(Thursday Night through Wednesday)
Issued at 322 PM EDT Wed Jul 3 2019
Same pattern and hazards continue into Saturday until main short
wave drifts past and takes cold front south with it. High pressure
will build over the western lakes and we should finally see cooler
temperatures and lower dew points/RH for second half of weekend.
Drier weather expected Sunday through Tuesday before next low chance
of pcpn toward day 7 with approach of short wave in northwest
flow aloft.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 114 PM EDT Wed Jul 3 2019
A stationary boundary draped over the area, trapped underneath an
upper-level ridge can be the focus for isolated showers and
thunderstorms through this evening. This boundary looks to be near
to perhaps south of SBN. As such, highlighted FWA with a TEMPO
TSRA. Should the storm be strong enough, MVFR conditions would be
possible.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...Brown
SHORT TERM...Lashley
LONG TERM...Lashley
AVIATION...Brown
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 3, 2:48 PM EST, 2 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
348 PM EDT Wed Jul 3 2019
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-042000-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
348 PM EDT Wed Jul 3 2019 /248 PM CDT Wed Jul 3 2019/
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Tonight.
Thunderstorms are possible this evening and overnight. Any thunderstorm
may produce torrential rainfall and localized flooding. A few
stronger storms may bring wind gusts in excess of 50 mph this
evening, mainly south of highway 30.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Periodic storms are possible through Saturday night that could bring
locally heavy rainfall and strong winds.
Afternoon heat indices are expected to rise into the low to mid 90s
Thursday and Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LMZ043-046-042000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
348 PM EDT Wed Jul 3 2019
This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.
.DAY ONE...This afternoon and tonight.
There is a chance for thunderstorms tonight. Gusty winds along with
locally higher waves are likely in the vicinity of storms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There will be periodic chances for thunderstorms Thursday through
Saturday. Locally higher winds and waves may occur near storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 3, 1:28 PM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
228 PM EDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG KUNKLE 41.63N 84.50W
07/02/2019 WILLIAMS OH 911 CALL CENTER
RECEIVED A DELAYED REPORT FROM JULY 2 OF A
TREE DOWN.
&&
CRLocal storm report, Jul 3, 1:54 PM EST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
254 PM EDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND DMG 1 N COLDWATER 41.96N 85.00W
07/02/2019 BRANCH MI 911 CALL CENTER
DELAYED REPORT OF TREES ACROSS ROADWAY AT
THIS LOCATION ON JULY 2. ALSO RECEIVED A
REPORT OF POWER LINES DOWN ON MASON RD IN
COLDWATER.
&&
CRThunderstorm Wind, Elkhart
- When
- July 3, 5:32 PM EST to 5:33 PM EST
- Where
- Elkhart County, 1.72 mi SW of (Ekm)elkhart Muni Ar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.700, -86.020
A large tree limb broke and fell onto power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, July 3, 20191 death · 1 event
- Tornadoes and Flooding in South Dakota, July 3 to 4, 2019$83,000 · EF0 · 21 events
- Flash Flood in South Dakota, July 3, 2019$200,000 · 1 event
- Lightning Strike in South Carolina, July 3, 2019$150,000 · 1 event
- Damaging Winds in Kentucky, July 3, 2019$80,000 · 53 kt wind · 5 events
- Flash Flooding and Flooding in Iowa, July 3 to 4, 2019$31,000 · 58 kt wind · 15 events
- Flash Flooding and Damaging Winds in Indiana, July 3, 2019$37,000 · 52 kt wind · 4 events
- Flash Flooding and Damaging Wind in Wisconsin, July 3, 2019$34,000 · 50 kt wind · 4 events
- Flash Flooding and Hail in North Carolina, July 3, 2019$26,000 · 1 in hail · 6 events
- Flood and Damaging Wind in Indiana, July 3, 2019$30,000 · 65 kt wind · 2 events
- Flash Flood and Flooding in Ohio, July 3, 2019$1,000 · 19 events
- Flash Flooding and Hail in Oklahoma, July 3, 2019$10,000 · 1.5 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 846369.